Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 6, 2021, 5:43 PM CDT for La Crosse County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 5:43 PM CDT (22:43 UTC)
- Expired
- Jul 6, 2021, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
County La Crosse County, WI
The radar
The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
203 WWUS83 KARX 062243 SPSARX Special Weather Statement National Weather Service La Crosse WI 543 PM CDT Tue Jul 6 2021 WIZ033-034-041-042-062315- Jackson-Trempealeau-La Crosse-Monroe- 543 PM CDT Tue Jul 6 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LA CROSSE... SOUTHWESTERN JACKSON...NORTHWESTERN MONROE AND SOUTHEASTERN TREMPEALEAU COUNTIES... At 542 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Galesville to near Brice Prairie. Movement was east at 35 mph. Wind gusts of 50 to 55 mph are possible with these storms. A wind gust of 55 mph was measured recently with these storms. Locations impacted include... Onalaska, Holmen, Galesville, North Bend, Brice Prairie, Franklin, Burns, Ettrick, Melrose, Camp Decorah, Stevenstown. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4428 9091 4393 9092 4389 9131 4412 9141 TIME...MOT...LOC 2242Z 266DEG 30KT 4413 9134 4391 9127 $$ Skow
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:20 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 6, 2:20 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 220 PM CDT Tue Jul 6 2021 .SHORT TERM...(This evening through Wednesday) Issued at 220 PM CDT Tue Jul 6 2021 At 2 PM, a stationary front was located located from Aberdeen South Dakota to Black River Falls. Temperatures along and south of this front have warmed in the mid- to upper 80s and dew points have climbed into the lower to mid-70s. 0-1 km CAPES have climbed into the 1500 to 2000 J/kg range. To the north of this front, residual cloud cover has limited heating so far, but breaks in the clouds should allow some warming even north of this front through the afternoon. As a MCV approaches the area from the Sioux Falls area, the deep effective shear will climb into the 30 to 35 knot range later this afternoon and evening. This should support organized short line segments and maybe a few supercells this afternoon. While damaging wind gusts and appear to be the most likely threat, a brief tornado or two will be possible with greater low-level shear from backed surface flow along the stationary front in southeast Minnesota and west-central Wisconsin. The severe weather threat in our area looks to be confined between 3 PM and 10 PM. If a cold pool can become established, there may be an organized wind threat later this evening. Showers and storms will diminish from northwest to southeast across the forecast area Wednesday...as cold front tracks into the Ohio River Valley. Cooler air advects into the forecast area and high temperatures are expected to be in the 60s to middle 70s. .LONG TERM...(Wednesday night through Tuesday) Issued at 220 PM CDT Tue Jul 6 2021 Surface ridge builds into the Upper Great Lakes Region Wednesday night into Thursday. Any residual precipitation associated with shortwave trough/front will diminish rapidly Wednesday night and Thursday is looking mainly dry and cooler across the forecast area. The 06.12z GFS/NAM 925mb temperatures cool down to plus 8 to plus 11 degrees celsius. High temperatures Thursday will be well below normal...with highs in the upper 60s to middle 70s. Focus turns to Friday...upper level trough remains over the Upper Great Lakes Region and forecast area remains under northwest flow aloft. The 06.12z deterministic models continue to be inconsistent in timing of impulse embedded in the northwest flow aloft. However...the trends the last several runs place the surface features/impulse and stronger moisture convergence further south. The combination of a further south placement of energy and surface ridge over the Great Lakes Region...could delay onset of showers/storms into the forecast area during the day Friday. With the differences in models and GEFS members showing a wide range of possibilities have continued trend with showers/storms moving into the area during the day...mainly afternoon. Main forecast concerns are precipitation chances Friday night through Tuesday. The 06.12z GFS/ECMWF/GEM are in decent agreement in closing upper level low over the Upper Midwest/Upper Great lakes Region this weekend...then lift upper level trough into southern Canada and develop west to east zonal flow aloft late in the forecast period. Biggest issue will be timing of pieces of energy wrapping around the upper level low into the forecast area and will impact the timing of showers/storms into the forecast area. With the upper level closed low over the Upper Midwest/Upper Great Lakes Region temperatures through much of the forecast period will be below normal...with highs generally in the 70s to lower/middle 80s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1255 PM CDT Tue Jul 6 2021 Thunderstorms will increase in coverage between 06.20z and 06.23z. Some of these storms may be strong to severe between 06.20z and 07.03z. The main threats will be damaging winds and possibly large hail. During the overnight, ceilings will become IFR/MVFR. These lower clouds will then continue through the remainder of the TAF period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...DTJ AVIATION...Boyne
Hazardous weather outlook, Jul 6, 1:11 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 111 PM CDT Tue Jul 6 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-071100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 111 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected through tonight. Some of these storms may become strong to severe between 3 PM and 10 PM. The main threats will be heavy rain, damaging winds, and large hail. An isolated tornado or two will be possible. In addition, localized flooding will be possible if storms repeatedly move over the same area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will again be possible Wednesday, however severe weather is not expected. After a short respite, thunderstorm chances return Thursday night into early next week. It is too soon to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny/Boyne
In the hours before
Local storm report, Jul 6, 5:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 NNE NEW AMSTERDAM 44.03N 91.27W
07/06/2021 LA CROSSE WI NWS EMPLOYEE
LARGE TREE DOWN ON SYLVESTER RD. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Jul 6, 5:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
532 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 1 NW ROCHESTER 44.03N 92.49W
07/06/2021 OLMSTED MN BROADCAST MEDIA
TREE DOWN IN YARD. PUBLIC REPORT VIA KTTC,
TIME ESTIMATED FROM RADAR.
&&
JARLocal storm report, Jul 6, 5:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
533 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG MODENA 44.46N 91.80W
07/06/2021 BUFFALO WI LAW ENFORCEMENT
MULTIPLE TREES DOWN.
&&
JARLocal storm report, Jul 6, 5:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
537 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG GILMANTON 44.47N 91.68W
07/06/2021 BUFFALO WI LAW ENFORCEMENT
MULTIPLE TREES DOWN.
&&
JARLocal storm report, Jul 6, 5:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
540 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST 1 SSE GALESVILLE 44.08N 91.35W
07/06/2021 M55 MPH TREMPEALEAU WI TRAINED SPOTTER
&&
JARSpecial weather statement, Jul 6, 5:43 PM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 543 PM CDT Tue Jul 6 2021 WIZ033-034-041-042-062315- Jackson-Trempealeau-La Crosse-Monroe- 543 PM CDT Tue Jul 6 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LA CROSSE... SOUTHWESTERN JACKSON...NORTHWESTERN MONROE AND SOUTHEASTERN TREMPEALEAU COUNTIES... At 542 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Galesville to near Brice Prairie. Movement was east at 35 mph. Wind gusts of 50 to 55 mph are possible with these storms. A wind gust of 55 mph was measured recently with these storms. Locations impacted include... Onalaska, Holmen, Galesville, North Bend, Brice Prairie, Franklin, Burns, Ettrick, Melrose, Camp Decorah, Stevenstown. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4428 9091 4393 9092 4389 9131 4412 9141 TIME...MOT...LOC 2242Z 266DEG 30KT 4413 9134 4391 9127 Skow
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:37 PM CDT | Special Weather Statement | ARX | Buffalo | 53 min |
| Jul 6, 2:01 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 21 min |
| Jul 6, 3:23 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 52 min |
| Jul 6, 3:33 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau | 42 min |
| Jul 6, 4:01 PM CDT | Tornado Warning | ARX | Jackson, La Crosse, Monroe | 17 min |
| Jul 6, 5:01 PM CDT | Special Weather Statement | ARX | Wood | 29 min |
| Jul 6, 6:05 PM CDT | Special Weather Statement | ARX | Buffalo | 25 min |
| Jul 6, 6:40 PM CDT | Special Weather Statement | ARX | Buffalo | 35 min |
| Jul 5, 7:24 PM CDT | Special Weather Statement | ARX | Fayette | 36 min |
| Jul 5, 8:00 PM CDT | Special Weather Statement | ARX | Fayette | 30 min |
| Jul 6, 3:30 PM CDT | Special Weather Statement | ARX | Winona | 30 min |
| Jul 6, 4:51 PM CDT | Special Weather Statement | ARX | Wabasha | 24 min |
| Jul 6, 5:03 PM CDT | Special Weather Statement | ARX | Wabasha | 27 min |
| Jul 6, 5:13 PM CDT | Special Weather Statement | ARX | Winona | 32 min |
| Jul 6, 5:20 PM CDT | Special Weather Statement | ARX | Wabasha | 25 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.